Georgia, 2009Wildfire in Georgia, April 4, 2009
April 4, 2009 · NWS FFC · 1 event in 1 county or zone
2 acres in the Shoal Creek area of Jones county.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite moist ground conditions from abundant recent rainfall, a human-caused wildfire was observed buring 4.2 acres in the Shoal Creek area of Jones county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 4, 3:09 PM EST, 51 minutes earlier.
Area forecast discussion, Apr 4, 3:09 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT SAT APR 4 2009
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
STILL FAIRLY DRY AND CLEAR OVER THE REGION AS A WEAK UPPER RIDGE
MOVES OVERHEAD. LOW LEVEL FLOW TRANSITIONING TO A STRONG SOUTHERLY
RETURN FLOW OVERNIGHT. PRECIPITATION SPREADS INTO THE FORECAST
AREA DURING THE DAY FROM THE SOUTHWEST...WELL AHEAD OF THE COLD
FRONT WHICH SHOULD MOVE THROUGH OVERNIGHT SUNDAY INTO MONDAY
MORNING. LOW LEVEL SHEAR AND INSTABILITY ARE BOTH MODERATE ACROSS
THE REGION BY SUNDAY AFTERNOON...BUT NEVER SEEM TO BE QUITE IN
SYNC WITH EACH OTHER. SEVERE THREAT IS LOW BUT NOT NONEXISTENT.
AFTER THE FRONT SWEEPS THROUGH THINGS GET REALLY INTERESTING.
MODELS ARE STILL SHOWING AN INCREDIBLY DEEP LOW OVER THE
NORTHEASTERN U.S. WITH VERY COLD AIR PLOWING INTO THE SOUTHEASTERN
STATES INCLUDING GEORGIA. WRAP AROUND MOISTURE IN THE FAR NORTH
MONDAY NIGHT AND TUESDAY MORNING WOULD SUPPORT AT LEAST A SLIGHT
CHANCE FOR A MIXTURE OF RAIN AND SNOW SHOWERS...MAINLY FROM THE
NORTHERN SUBURBS OF ATLANTA NORTHWARD INTO THE NORTH GEORGIA
MOUNTAINS. CONFIDENCE REMAINS MARGINAL AT BEST WITH THIS SCENARIO
BUT IT DOES BEAR WATCHING.
.LONG TERM /TUESDAY THROUGH SATURDAY/...
COLD AND BLUSTERY START TO THE EXTENDED FORECAST PERIOD SHOULD
TRANSITION NICELY TO MORE SEASONAL WEATHER BY MIDWEEK AS UPPER
RIDGING BUILDS INTO THE EASTERN U.S. AHEAD OF THE NEXT SYSTEM
DEEPENING OVER THE SOUTHERN PLAINS. CURRENT TIMING OF THIS NEXT
SYSTEM BRINGS RAIN CHANCES BACK INTO THE FORECAST AREA BY THE END
OF THE WEEK.
&&
.FIRE WEATHER...
NO FIRE WEATHER ISSUES EXPECTED THROUGH EARLY NEXT WEEK. FUEL
MOISTURES REMAIN RELATIVELY HIGH MOST AREAS AND MORE PRECIPITATION
IS ON THE WAY. DRY AND VERY WINDY CONDITIONS MAY PRODUCE SOME FIRE
WEATHER DANGERS TOWARD MIDWEEK NEXT WEEK.
&&
.HYDROLOGY...
CURRENT FLOOD ISSUES ARE CONFINED MAINLY TO LARGE STEM RIVERS.
MOST SMALL STREAMS HAVE RETURNED TO MORE NORMAL LEVELS. RAINFALL
EXPECTED SUNDAY AND SUNDAY NIGHT SHOULD MOVE THROUGH QUICK ENOUGH
FOR MINIMAL FLASH FLOOD THREAT...ALTHOUGH ANY ADDITIONAL WATER ON
THE GROUND MAY EXTEND CURRENT LARGE STEM FLOODING SOMEWHAT. I WILL
NOT BE ISSUING ANY FLOOD WATCHES AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 47 76 50 51 32 / 0 20 70 30 10
ATLANTA 50 75 46 50 32 / 0 30 70 20 10
BLAIRSVILLE 41 72 43 46 30 / 0 20 70 40 30
CARTERSVILLE 47 74 43 48 30 / 0 30 60 30 20
COLUMBUS 54 76 54 55 34 / 0 40 70 10 0
GAINESVILLE 49 73 49 51 32 / 0 20 70 40 20
MACON 50 78 53 55 35 / 0 30 70 20 5
ROME 46 75 44 48 30 / 0 30 70 30 20
PEACHTREE CITY 47 75 47 50 31 / 0 30 70 20 10
VIDALIA 52 78 61 64 36 / 0 40 50 30 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20
Hazardous weather outlook, Apr 4, 10:59 AM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 AM EDT SAT APR 4 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-050915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1159 AM EDT SAT APR 4 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE STATE THROUGH TONIGHT. THIS
WILL KEEP A DRY AND STABLE AIRMASS OVER THE REGION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT...AND
AGAIN THURSDAY NIGHT AND FRIDAY. STRONG GUSTY WINDS ARE LIKELY
MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
Wildfire, Jones
- When
- April 4, 4:00 PM EST to 4:30 PM EST
- Where
- Jones forecast zone
- Property damage
- $150
- Reported by
- Park/Forest Service
- Coordinates
- 33.025, -83.560 (the zone’s center; the record gives no point)
The Georgia Forestry Commission reported a human-caused wildfire in the Shoal Creek area of Jones county. The fire consumed 4.2 acres of forest.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, April 4 to 12, 20094 injured · $1.5 million · 1 event
- High Wind in Texas, April 4, 2009$40,000 · 64 kt wind · 93 events
- Blizzard in Nebraska, April 4 to 5, 2009$495,000 · 26 events
- Wildfire and Dust Storm in Texas, April 4, 2009$125,000 · 57 kt wind · 11 events
- Tornadoes and Hail in Nebraska, April 4, 2009$60,000 · EF0 · 5 events
- Blizzard and Winter Storm in Nebraska, April 4 to 5, 2009$23,000 · 11 events
- Blizzard and Winter Weather in South Dakota, April 4 to 5, 200921 events
- Wildfire in Texas, April 4 to 5, 2009$20,000 · 1 event
- Blizzard and Winter Storm in Nebraska, April 4 to 5, 200912 events
- Blizzard in Nebraska, April 4, 20099 events
- High Wind in Colorado, April 4, 200958 kt wind · 8 events
- Blizzard in South Dakota, April 4 to 5, 20096 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168546.